



f

y

in

0

HOME ABOUT V PROGRAMME V SPONSOR OR EXHIBIT V ABSTRACTS V RESOURCES V REGISTRATION V

SOA21 PROGRAMME

3 DAYS I 4 CONCURRENT SESSIONS I CONTENT ON DEMAND FOR 6 MONTHS I 100s OF HOURS OF CONTENT

Join us 06-08 December 2021 for a packed 3 day virtual SOA. Informing and inspiring you with the latest news and views from Critical Care. Discover our top pick of topics and speakers. Innovative and interactive sessions with traditional (short, sharp) presentations, panel conversations, editorials, lightning/SOAp box talks and poster and prize sessions. Something for everyone. Something for you. Connect, learn and share knowledge.

Session formats	+
Our speakers	+

	DAY 1			
- 9.30		WELCOME T	O SOA DAY 1	
30 - 9.45	STREAM 1	_	STREAM 2	
	09:30 Liberty Singers (15 minutes)		09:30 Yoga for Breakfast (15 minute	es)
- 12.45	ACROSS ALL STREAMS			
	 19 Jane Garvey, Chris Whitty, Hugh Mo 11:30 Cold and Blue (75 minutes) Pro Story telling of survival Chris L 	ontgomery ofessor Mike Tipton and diver Chris Lem Lemon and hypoxia survival Mike Tipton	ris Whitty and Hugh Montgomery reflect	
- 13.00 - 17.45	STREAM 1	Chairs updates a STREAM 2	cross the streams	STREAM 4
	 13:00 Industry Insights -Sintetica (60 minutes) 14:15 The Covid Trials (75 minutes) Review of what we learnt: What was right and what was wrong Anthony 			 STREAM 4 14:15 Transfer of the Critically II (90 minutes) Richard Browne and Scott Grier chair a panel to describe transfer services and changing provisions Richard Browne, Scott Grier 15:30 Because We Should (15)
	 13:00 Industry Insights -Sintetica (60 minutes) 14:15 The Covid Trials (75 minutes) Review of what we learnt: What was right and what 	STREAM 2 14:15 Year in Review (60 minutes) Manu Shankar Hari takes us through the most important developments in immunotherapy and metabolism with a look forward to what we should expect in the next 2 years	STREAM 3 14:15 What Have They Ever Done for Us? (75 minutes) What have they ever done for us? A look at the workings/ funding and outputs of a number of NHS and academic institutions Ramani Moonesinghe, Danny	STREAM 4 14:15 Transfer of the Critically III (90 minutes) Richard Browne and Scott Grier chair a panel to describe transfer services and changing provisions Richard Browne, Scott Grier

16:45 **Research Masterclass** (60 Minutes)

17.45 - 18.00	Daily round up across the streams			
18.00 - 19.00	ACROSS ALL STREAMS			_
	18:00 The Brindley Interviews (75 m Peter Brindley, Kathryn Maitland, Joh 19:15 Let's be Sociable		clinical academics and learns from thei	r worst and best research
	DAY 2			
9.00 - 9.30		WELCOME T	O SOA DAY 2	
9.15- 9.30	STREAM 1	_	STREAM 2	_
	09:15 Ex Cathedra Singers (15 minut	es)	09:15 Yoga for Breakfast (15 minute	es)
9.30 - 12.00	STREAM 1	STREAM 2	STREAM 3	STREAM 4
	09:30 How to do a SuDDICU (45 minutes) John Myburgh and colleagues discuss the complexities of such collaborative working. Including preliminary results on the SuDDICU trial John Myburgh 10:45 Shoot for the Moon then Back to Earth (75 minutes) The function of the European Space Agency and what we can learn for more earth bound patients. The rise of space tourism and its medical implications. Jennifer Ngo-Anh, Jim Pawelczyk, Zudin Puthucheary	09:30 Industry Insights - Pfizer (60 minutes) 10:45 Not Just Morning Exercise (30 minutes)	<text><text><text><text></text></text></text></text>	<text></text>
12.00 - 12.15		Chairs updates a	cross the streams	
12.15 - 5.00	STREAM 1 -	STREAM 2	STREAM 3	STREAM 4 -
	 12:15 Platform Shoes (45 minutes) Platform trials and rapid trial activity has been a feature of Covid care, Is this a credible strategy? What about international research? What about pharma? Hugh Montgomery, Bronwen Connolly, Matt Rowland and others 13:15 It's the Journey and the Destination (120 minutes) Strategies to recognise and prevent reconditioning and promote rehabilitation after critical illness. Zudin Puthucheary Critical care physiotherapy outreach. Therapies prescription the picups tool. Post ICU syndrome: It's about the food. Is post Covid care a good template for post ICU care? David McWilliams, Eve Corner, Danielle Bear more speakers to be confirmed. 15:30 Jump in Folks, the Waters Fine (45 minutes) A look at the 	 12:15 Industry Insights - GE Medical Systems (60 minutes) 13:30 It's My Skills Not My Badge (Workforce session) (60 minutes) Eve Corner, Nitin Arora and Liz Steveacre pull together a host of contributors to learn from the bedside team around the world Eve Corner, Liz Staveacre, Nitin Arora 14:30 Rising Star - ICS Gold Medal Presentations (60 minutes) Jeremy Bewley 15:45 Bugs and Critters (60 minutes) Recognising and treating infection POC analysis: is it really any good? Biomarkers and when to use them Dosing of drugs and therapeutic drug monitoring Phage therapy 	 12:15 Focussed TOE Launch (30 minutes) Antonio Rubino 13:00 Future NHS, Future ICU (60 minutes) Horizon scanning What might ICU look like in the future Staffing/ technology/ deliverability 14:15 The Role of a Clinical Virologist (30 minutes) Cariad Evans 15:00 Ultrasound Ninja (60 minutes) Cases where bedside ultrasound significantly changed care. Ashley Miller, Marcus Peck 16:45 Industry Insights - TBC (10 minutes) 	 12:15 It's Common in the Tropics (45 minutes) Common life threatening disease in the tropics rarely seen in the UK, presented by local clinical teams in those countries. Louise Thwaites and colleagues 13:30 MDT Diaries - How COVID Changed My Practice (60 minutes) Selected stories from the MDT 15:00 My Body is a Temple (90 minutes) Metabolism, endocrine exhaustion and use of supplements. Karin Amrein, Emma Ridley and other speakers to be confirmed 16:30 Industry Insights - Linet (30 minutes)

0 0 0 10 0 0	ACROSS ALL STREAMS

18:00 Annual Members Meeting

recruiting or planning to and how

people can participate.

ICS Directors of Research

DAY 3

WELCOME TO SOA DAY 3

09:45 **Extreme Exercise** (45

bioMérieux UK Ltd (30 minutes)

ICU (Workforce Session) (75

multi professional panel from

around the world discuss how

staffing models to use and what

14:00 Simulation! Really? (30

simulation training really

minutes) Has the introduction of

improved care, a personal view.

best to deliver critical care,

defines success.

Sara-Catrin Cook

minutes) A multi disciplinary and

10:30 Industry Insights -

minutes)

STREAM 3

STREAM 1 STREAM 2 09:45 Music and Medicine (75 minutes) The science and practical application of acoustic therapies in critical care

Artur Jaschke, Maria Eldering, Katie Gallagher, Kirsty Ormston, Jörg Fachner, Alexander Street

09:45 NHS - Contracts, Salaries, **Benefits and Pensions** (60 minutes)

 Retirement Planning • Working Less than Full STREAM 4

minutes)

minutes)

09:45 Industry Insights - TBC (30

10:15 Industry Insights - TBC (30

NICE SAH guidance and its likely

Matthew Morgan, Rob Henderson,

12:45 Guidance Development (45

minutes) Guidelines development

for critical care and how better to

Leticia Kawano-Dourado, Peter

Brindley, Shondipon Laha

impact on ICU

Tony Belli

do it

- Time • Job Swaps and Sabbaticals
- Negotiating Private
- Practice
- Working in Industry

Kevin Fong, Julie Highfield,

Stephen Webb, Alison Pittard

12:30 Oral Presentations (75

minutes) The best of submitted

14:15 Industry Insights - TBC (10

Chairs updates across the streams STREAM 4 STREAM 2 - STREAM 3 11:15 Family Visiting and the Use 11:15 Year in Review - Most 11:15 Industry Insights - TBC (60 11:15 Live Well and Prosper (90 minutes) Wellbeing and its of Social Media (75 minutes) **Impactful Publications** (45 minutes) minutes) The most impactful implications on staffing and 12:45 Staffing for the Future of 12:15 Stop the Flow (30 minutes) quality of care

abstracts.

minutes)

publications of the last two years

Tony Whitehouse

STREAM 1

12:15 **My Head Hurts** (105 minutes) A practical and academic summary of brain injury and what we can learn from the practice of neuro ICU. Chaired by Tony Veenith and Matthew Rowland.

Tony Veenith, Matthew Rowland

- State of neuro ICU
- Mechanism of cell injury the time window for
- salvation.
- Monitoring what to use / when / how and what does it mean
- The bedside EEG
- CT scanning tutorials and
- quiz • Prognostication in brain
- injury
- Anti-epileptics and their wider utility for delirium and
- pain management • Use of hypertonic fluids for
- resuscitation • Setting up services in
- resource limited environments

Matthew Rowland, Beverly Cheserem, Tony Belli, Virginia Newcombe, Peter Hutchinson, Halindar Manga, Jonathan Rhodes, Celia Bradford and

others to be announced 14:30 Next disease X (Are we

ready?) (45 minutes)

Calum Semple

ACROSS ALL STREAMS

15:30 Best of the Rest: A Roving Eye at All the Recorded Material You Might Have Missed (15 minutes) 15:45 Presentations Awards and Closing Remarks

CONFERENCE CLOSE

We'll be announcing more talks & speakers soon...

The conference is supported by delegate fees and educational grants from various companies who have had no influence over the programme content or speaker choice. Sessions delivered with input from pharmaceutical and/or med tech companies are clearly shown on the programme



This event is available to all qualified healthcare professionals and those in training. This event is made possible by sponsorship from organisations including pharmaceutical companies and service providers

06 - 08 DECEMBER 2021 VIRTUAL EVENT

CONTACT US

The Intensive Care Society

Churchill House

35 Red Lion Square

London, WC1R 4SG

t. +44 (0) 20 7280 4350

f. +44 (0) 20 7280 4369

e. info@ics.ac.uk

SOCIAL



QUICK LINKS



SOA 2021 ORGANISERS

Haymarket Media Group

- Bridge House 69 London Road Twickenham, TW1 3SP
- t. +44 (0) 20 8267 5000

e. ics@haymarket.com

COPYRIGHT © INTENSIVE CARE SOCIETY 2020. ALL RIGHTS RESERVED | TERMS & CONDITIONS | PRIVACY STATEMENT | COOKIE POLICY | FAQS